Alert archive / Pennsylvania / Frost Advisories in 2015

Frost Advisory 2, NWS State College, PA

May 13, 201510 counties in Pennsylvania

NWS State College, PA issued this frost advisory at May 13, 2015, 4:18 AM EDT for 10 counties in Pennsylvania. It took effect at May 14, 2015, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 13, 2015, 4:18 AM EDT (08:18 UTC)
In effect from
May 14, 2015, 2:00 AM EDT
Expired
May 14, 2015, 8:00 AM EDT
In force
6 hr
Issued by
NWS State College, PA

Counties Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Lycoming County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA

The radar

The State College radar (KCCX), 24 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 8.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2015-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2015-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1564 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WWUS71 KCTP 130818
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
418 AM EDT WED MAY 13 2015

.AREAS OF FROST WILL FORM EARLY THURSDAY MORNING AS CANADIAN HIGH
PRESSURE SETTLES SOUTH OVER THE REGION. 

PAZ004-011-012-017-018-024-033-037-041-042-131630-
/O.NEW.KCTP.FR.Y.0002.150514T0600Z-150514T1200Z/
WARREN-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...EMPORIUM...RENOVO...DUBOIS...
CLEARFIELD...PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD...
WELLSBORO...TROUT RUN...LAPORTE
418 AM EDT WED MAY 13 2015

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY.

* LOCATIONS...THE ALLEGHENY PLATEAU.

* HAZARDS...FROST.

* LOW TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...EARLY THURSDAY MORNING.

* IMPACTS...FROST COULD DAMAGE COLD SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
3 follow-up statements
647 
WWUS71 KCTP 131631
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1231 PM EDT WED MAY 13 2015

.AREAS OF FROST WILL FORM EARLY THURSDAY MORNING AS CANADIAN HIGH
PRESSURE SETTLES SOUTH OVER THE REGION.

PAZ004-011-012-017-018-024-033-037-041-042-140045-
/O.CON.KCTP.FR.Y.0002.150514T0600Z-150514T1200Z/
WARREN-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...EMPORIUM...RENOVO...DUBOIS...
CLEARFIELD...PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD...
WELLSBORO...TROUT RUN...LAPORTE
1231 PM EDT WED MAY 13 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
THURSDAY...

* LOCATIONS...THE ALLEGHENY PLATEAU.

* HAZARDS...FROST.

* LOW TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...EARLY THURSDAY MORNING.

* IMPACTS...FROST COULD DAMAGE COLD SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
143 
WWUS71 KCTP 131840
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
240 PM EDT WED MAY 13 2015

.AREAS OF FROST WILL FORM EARLY THURSDAY MORNING AS CANADIAN HIGH
PRESSURE SETTLES SOUTH OVER THE REGION.

PAZ004-011-012-017-018-024-033-037-041-042-141200-
/O.CON.KCTP.FR.Y.0002.150514T0600Z-150514T1200Z/
WARREN-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...EMPORIUM...RENOVO...DUBOIS...
CLEARFIELD...PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD...
WELLSBORO...TROUT RUN...LAPORTE
240 PM EDT WED MAY 13 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
THURSDAY...

* LOCATIONS...THE ALLEGHENY PLATEAU.

* HAZARDS...FROST.

* LOW TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...EARLY THURSDAY MORNING.

* IMPACTS...FROST COULD DAMAGE COLD SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
369 
WWUS71 KCTP 141214
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
814 AM EDT THU MAY 14 2015



PAZ004-011-012-017-018-024-033-037-041-042-141315-
/O.EXP.KCTP.FR.Y.0002.000000T0000Z-150514T1200Z/
WARREN-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...EMPORIUM...RENOVO...DUBOIS...
CLEARFIELD...PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD...
WELLSBORO...TROUT RUN...LAPORTE
814 AM EDT THU MAY 14 2015

...FROST ADVISORY HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at May 13, 3:02 AM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 13, 3:02 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
302 AM EDT WED MAY 13 2015

.SYNOPSIS...
COOLER AND BREEZY CONDITIONS WILL LAST THROUGH WEDNESDAY...AS A
LARGE AREA OF HIGH PRESSURE BECOMES CENTERED OVER THE STATE
THROUGH WEDNESDAY NIGHT. AS THE HIGH DRIFTS EAST AND OFF THE MID
ATLANTIC COAST ON THURSDAY...MILDER CONDITIONS WILL RETURN FOR
FRIDAY AND CONTINUE THROUGHOUT THE WEEKEND INTO EARLY NEXT
WEEK...AS ANOTHER UPPER RIDGE BUILDS ACROSS THE REGION.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LOW LVL INSTABILITY BENEATH UPPER LVL TROF RESULTING IN AN
EXPANSIVE AREA OF STRATOCU ACROSS THE GRT LKS INTO NW PA EARLY
THIS MORNING. A FEW -SHRA/SPRINKLES NOTED JUST NORTH OF THE BORDER
AT 05Z ASSOC WITH A SECONDARY COLD FRONT EXTENDING ACROSS LKS ERIE
AND ONTARIO. AS THIS FEATURE PUSHES SOUTH...A FEW -SHRA COULD FALL
BTWN 05Z-09Z OVR THE NW MTNS. PARENT SHORTWAVE WILL PASS WELL
NORTH OF THE STATE AND THERE WILL BE DRYING/DOWNSLOPING FLOW EAST
OF THE MTNS...SO WILL LIMIT MENTION OF PRECIP TO JUST THE NW MTNS
EARLY THIS MORNING.

TEMPS WILL CONTINUE TO COAST DOWNWARD EARLY THIS MORNING...AS COLD
AIR ADVECTS SE. BLEND OF LAMP/HRRR GUIDANCE SUPPORT LOWS FROM THE
L40S OVR THE NW MTNS...TO THE L50S ACROSS THE SE COUNTIES.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
A BREEZY AND MUCH COOLER DAY IN STORE FOR THE REGION TODAY WITH TYPICAL
POST FRONTAL NW FLOW REGIME. COOL AIR ALOFT WILL ENSURE ABUNDANT
STRATOCU ACROSS MUCH OF THE AREA. EVEN ACROSS THE LOWER SUSQ
VALLEY...WHERE SKIES WILL LIKELY DAWN MSUNNY...EXPECT A FAIR AMT
OF CU TO DEVELOP BY AFTN BASED ON MDL SOUNDINGS.

NW WINDS SHOULD NOT BE QUITE AS HIGH AS YESTERDAY...AS PRES GRADIENT
BEGINS TO RELAX IN WAKE OF LOW OVR THE CANADIAN MARITIMES. BUFKIT
SOUNDINGS SUPPORT GUSTS TO ARND 20KTS. ENS MEAN 8H TEMPS OF ARND
0C IMPLY MAX TEMPS FROM JUST THE L50S NW MTNS...TO M60S LOWER SUSQ
VALLEY...SOME 5-15F BLW NORMAL FOR THE DATE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HAVE PATCHY FROST IN THE FCST FOR WED NIGHT. MAY NEED A FROST
ADVISORY IN SOME SPOTS COME WED.

DID UP TEMPS FOR FRIDAY INTO SAT...MODELS AND HPC HAVE WEAK
WAVE DROPPING SE INTO THE BUILDING RIDGE...BUT NOW FURTHER NORTH.

RISK OF SHOWERS WILL DROP OFF SOME ON SUNDAY...MAINLY TO THE SOUTH
AND WEST.

RISK OF SHOWERS AND THUNDERSTORMS WILL INCREASE AS ONE HEADS INTO
TUE...AS COLD FRONT MOVES INTO THE AREA.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
WNW WINDS WILL STAY UP THROUGH THE TAF PERIOD. THEY ARE PRETTY
GUSTY NOW BUT SHOULD GET LESS SO THROUGH MORNING WITH SOME
STRATIFICATION. EXPECT THEM TO BECOME GUSTY AGAIN DURING THE DAY.
MVFR CIGS FOR MOST OF THE NEXT 12 HRS INBFD...AND MVFR CIGS ARE
POSSIBLE IN JST...BUT VFR STRATO CU SHOULD BE ELSEWHERE. AS IS
NORMAL...THE SERN TERMINALS WILL HAVE LESS CLOUD COVER. SKIES
CLEAR OUT TONIGHT...AND A LITTLE VALLEY FOG IS POSSIBLE IN THE
NORTHERN VALLEYS. SOMETHING TO THINK OF FOR THE NEXT/12Z PKG.
OTHERWISE HIGH PRESSURE IN CONTROL. THE NEXT CHC FOR NON-VFR
CONDITIONS WILL PROBABLY BE ON FRIDAY...MAINLY IN THE W AS A WARM
FRONT MOVES IN FROM THE WEST.

OUTLOOK...

FRI...PM SHRA/CIG REDUCTIONS POSS...MAINLY WRN MTNS.
SAT...SCT PM TSRA IMPACTS POSSIBLE.
SUN...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR/MARTIN/RXR
NEAR TERM...FITZGERALD
SHORT TERM...FITZGERALD/RXR
LONG TERM...MARTIN
AVIATION...DANGELO
Hazardous weather outlook, May 12, 7:12 AM EDT, 21 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
712 AM EDT TUE MAY 12 2015

PAZ004>006-010>012-017-018-024-033-037-041-042-131115-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
712 AM EDT TUE MAY 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIDESPREAD FROST...AND EVEN SOME SLIGHTLY SUB-FREEZING
TEMPERATURES ARE LIKELY EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-131115-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
712 AM EDT TUE MAY 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AREAS OF FROST ARE POSSIBLE EARLY THURSDAY MORNING...MAINLY ACROSS
THE CENTRAL MOUNTAINS OF THE STATE...WHERE TEMPERATURES WILL DIP
INTO THE MID AND UPPER 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LAMBERT

Nearby

Frost Advisories in Pennsylvania, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.